MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX3505
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: (b)(4).Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 3.5x5 orbit galaxy xtrasoft coil (640cx3505, 30706309) was being used as the third coil.The coil couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified microcatheter (mc) at the same time.After inspection, it turns out to be stretched.The physician used a same like product.The procedure was successfully finished.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization, a 3.5x5 orbit galaxy xtrasoft coil (640cx3505, 30706309) was being used as the third coil.The coil couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified microcatheter (mc) at the same time.After inspection it turns out to be stretched.The physician used a same like product.The procedure was successfully finished.No additional information is available.A non-sterile og cmplx xtrasoft coil 3.5x5 was received contained in a decontamination pouch.Upon arrival, visual inspection revealed that part of the support coil was kinked outside of the introducer.No other damages were observed on the device during the visual analysis.Under magnification, the embolic coil was observed to be stretched on its proximal section, though still attached to the rest of the device.The gripper was found to be in good condition.A manufacturing record evaluation (mre) was performed for the finished device 30706309 number, and no non-conformances related to the malfunction were identified.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The complaint documented that the coil could not be retrieved from the concomitant microcatheter; the complaint coil was removed from the patient.It is possible that force may have inadvertently been applied during the coil retrieval in an attempt to overcome the resistance, which resulted in the coil stretching.Similarly, there may have been excessive manipulation required to try to advance the coil through the microcatheter, which resulted in the support coil kinking.The issue documented in the complaint that the coil turned out to be stretched was confirmed based on the appearance of the returned coil component.Although the impeded condition could not be evaluated through functional test due to the coil stretching and support coil kinking, these damages are considered to be secondary to the impeded condition encountered during the procedure.With the limited information available, an assignment of a root cause is not possible.Factors not described in the event description may have contributed to the issue encountered during the procedure; however, this cannot be conclusively determined.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformance was found during the review.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following precautions: ¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.¿if friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG CMPLX XTRASOFT COIL 3.5X5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15225744
Report Number3008114965-2022-00538
Device Sequence Number5542202
Product Code KRD
UDI-Device Identifier10886704030683
UDI-Public10886704030683
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number640CX3505
Device Catalogue Number640CX3505
Device Lot Number30706309
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer08/25/2022
09/12/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date08/26/2022
09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER
Patient SexUnknown